MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a-5 patient ethnicity: unknown/asked information unavailable.Section b-3: date of event: only provided as sept.2022.A complete date was not provided, the best estimate date is between (b)(6)2022 and (b)(6)2022.Device evaluation: product evaluation was not performed because the product has not been received.If product is received after initial closure, the pi and cp (if necessary) may be re-opened to complete the return investigation.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed.There is no indication of a product deficiency or product malfunction.Attempts have been made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported an intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Patient was having difficulty with reading vision.Through follow-up, additional information was received stating the symptoms significantly interfere with normal daily activities, including night driving.The pre-operative target refractive value was -0.25 and the final refractive value post-operative was +-0.50.Additional information was received stating iol explant is scheduled for (b)(6)2023.Through follow-up, additional information was received confirming iol explant was performed (b)(6)2023 and the iol was replaced with a non-johnson & johnson surgical vision lens.There was no incision enlargement, no vitrectomy and no sutures.Patient's outcome post-lens exchange was reported as lenses in good position and patient is well.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 29-jun-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen vial.Visual inspection under magnification revealed that the complaint lens was received cut in half and with a piece of the haptic detached.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17243996
Report Number3012236936-2023-01473
Device Sequence Number6708361
Product Code HQL
UDI-Device Identifier05050474658691
UDI-Public(01)05050474658691(17)261012
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU225
Device Catalogue NumberZCU225U060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight139 KG
Patient RaceWhite